Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 263, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 6:13 PM EST for Henry County, Trimble County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 6:13 PM EST (23:13 UTC)
- Expired
- Nov 10, 2002, 7:00 PM EST
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Henry County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 6:19 PM EST | Thunderstorm Wind 50 E | Bedford, KY | Trees and power lines were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:35 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WUUS53 KLMK 102313 SVRSDF KYC103-223-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 613 PM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTH CENTRAL KENTUCKY TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 700 PM EST * AT 607 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTH OF BEDFORD TO 7 MILES WEST OF SMITHFIELD...OR FROM 40 MILES NORTHEAST OF LOUISVILLE TO 22 MILES NORTHEAST OF LOUISVILLE...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEW CASTLE...EMINENCE AROUND 620 PM EST PORT ROYAL...PLEASUREVILLE AROUND 625 PM EST DEFOE...BETHLEHEM AROUND 630 PM EST LOCKPORT AROUND 635 PM EST THIS LINE OF STORMS HAS RECENTLY PRODUCED DAMAGING WINDS AND LARGE HAIL, AROUND THE LOUISVILLE METRO AREA. TAKE SHELTER IMMEDIATELY A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. $$ XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:05 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 10, 1:05 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EST SUN NOV 10 2002 ...MDT/HIGH RISK SVR FOR LMK CWA INTO TONIGHT... SIG SVR WX EPISODE APPEARS IMMINENT FOR LMK CWA, WITH BKN LINE OF SVR CONVECTION DEVELOPING OVER IN/IL/MO ATTM. NEARLY STEADY SWLY 35-40KT FLOW AT 900MB WILL INTERCHANGE OVER OUR REGION WITH 70-80KT 500MB FLOW ASSOC WITH APPROACHING JET STREAK, SIG INCR SHEAR VALUES. 12KM ETA BUFKIT FCST HODOGRAPHS SUGGEST INITIAL PERIOD OF SUPERCELLULAR CONVECTIVE MODE THIS AFTERNOON, THEN TRANSITIONING TO MORE OF A LINEAR MODE AS SFC TROF APPROACHES CWA. ALREADY SEEING SOME ISOLATED LEADING EDGE CELLS OVER SERN MO/SRN IL, SUGGESTING SUPERCELL THREAT MAY BE REALIZED. FORWARD PROPAGATING MESO-BETA ELEMENTS MAY HAVE VECTORS NEARING 230/85KT WITHIN LARGER SCALE LINEAR SYSTEM, WHICH SHOULD HAVE A QUICK EAST MOTION PER 700MB ETA OMEGA FIELDS. ONLY LMTG FACTOR (FOR TIME BEING) OVER CWA IS A SMALL CAPPING INVERSION 750MB, INDICATED BY ARRIVING A/C FROM ANCHORAGE INTO SDF AT 15Z. RUC FCSTS THIS 750MB PRE FRONTAL WARM PLUME TO RESIDE OVER CWA TIL 20-21Z, THEN COLLAPSE AT STG FRONTAL DYNAMICS AND INSTABILITY PUSHES INTO CWA. ANOTHER INTERESTING THING TO NOTE IS RUC/ETA FCSTING SUBTLE SFC WAVE TO DEVELOP ALONG FRONT OVER WRN TN 00Z/MON, WHICH WOULD ACT TO ENHANCE LOW-LEVEL HELICITIES, SUPERCELLULAR POTENTIAL, AND OVERALL CONVECTIVE DEVELOPMENT DOWN IN SRN KY FOR A PERIOD OF TIME. WIND DAMAGE AND ISOLATED TORNADOES LOOK TO BE THE PRIMARY THREATS. PER CURRENT RADAR TRENDS, SOME POST FRONTAL STRATIFORM PCPN WILL LIKELY FOLLOW DURING OVERNIGHT HOURS. TS COMPLEX SHOULD PUSH EWD AND EXIT LMK CWA IN THE WEE HOURS MONDAY MORNING. KEEPING IT BRIEF HERE, NEXT WX STORY IS SFC LOW DEVELOPING ACROSS SERN CONUS TUE AM, WITH POSITIVE FEEDBACK RESPONSE DEEPENING MID-LEVEL TROF OVER CWA. LOOKS TO BE ONE OF THOSE COOL, RAW, AND CLOUDY DAYS TUE WITH NLY SFC FLOW. GIVEN FCST L/RS WITHIN TROF AXIS, SOME SPRINKLES NOT OUT OF THE QUESTION, BUT WILL LEAVE ZFP DRY FOR NOW. CLIPPER TYPE SFC LOW RACES ACROSS GREAT LAKES THU-FRI, WITH ATTENDANT CF FCST BY 12Z GFS TO SLIDE INTO LMK CWA DURING SAID PERIOD. DECENT DYNAMICS AND SOME MOISTURE SUGGEST CHCS OF PCPN OVER CWA. .SDF...NONE. XXV
Hazardous weather outlook, Nov 10, 12:15 PM EST, 5 hours 58 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 PM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE... A POTENTIALLY VERY DANGEROUS WEATHER SITUATION IS SETTING UP ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY WITH A MAJOR SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF INTERSTATE 64...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THAT AREA. NUMEROUS THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE THUNDERSTORMS WILL ORGANIZE INTO A SQUALL LINE WHICH WILL MOVE IN EXCESS OF 50 MPH FROM WEST TO EAST ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. VERTICAL WIND SHEAR IN THE ATMOSPHERE IS SUPPORTIVE OF SUPERCELLS WHICH WILL ENHANCE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. WITH SUFFICIENT LOW LEVEL TURNING OF THE WINDS...ISOLATED STRONG TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY IN THE HIGH RISK AREA ACROSS CENTRAL KENTUCKY. PEOPLE IN CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA MUST REVIEW SEVERE WEATHER SAFETY RULES NOW AND HAVE A PLAN OF ACTION READY WHEN SEVERE WEATHER DEVELOPS IN YOUR AREA. LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL MEDIA OUTLETS FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VLD
In the hours before
Local storm report, Nov 10, 5:30 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
530 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM THOMPKINSVILLE KY WIND DAMAGE
11/10/02 MONROE POWER LINES DOWNED.
REPORTED BY DISPATCH
LDLocal storm report, Nov 10, 5:46 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
546 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MARENGO IN WIND DAMAGE
11/10/02 CRAWFORD TREES DOWNED
0530 PM CREELSBORO KY WIND DAMAGE
11/10/02 RUSSELL TREES DOWNED SOUTHERN
PORTION OF COUNTY
0540 PM LANESVILLE IN .75 INCH HAIL
11/10/02 HARRISON
0545 PM LANESVILLE IN .75 INCH HAIL
11/10/02 HARRISON
LDLocal storm report, Nov 10, 5:48 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
548 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM GEORGETOWN IN .75 INCH HAIL
11/10/02 FLOYD
LDLocal storm report, Nov 10, 6:01 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
601 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM CHARLESTOWN IN .88 INCH HAIL
11/10/02 CLARK HAIL INCREASED FROM DIME
TO NICKEL SIZE
LDLocal storm report, Nov 10, 6:07 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
607 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM PROSPECT KY 1.00 INCH HAIL
11/10/02 JEFFERSON PEA TO QUARTER SIZE.
COVERING GROUND
LDLocal storm report, Nov 10, 6:09 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
609 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM IRVINGTON KY .75 INCH HAIL
11/10/02 BRECKINRIDGE
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:48 AM EST | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Nov 10, 1:46 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 2:05 AM EST | Tornado Warning | LMK | Warren | 30 min |
| Nov 10, 2:12 AM EST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Nov 10, 2:16 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 2:45 AM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 30 min |
| Nov 10, 2:52 AM EST | Tornado Warning | LMK | Allen, Simpson | 23 min |
| Nov 10, 2:57 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| Nov 10, 3:19 AM EST | Severe Thunderstorm Warning | LMK | Allen | 26 min |
| Nov 10, 3:32 AM EST | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| Nov 10, 3:39 AM EST | Severe Thunderstorm Warning | LMK | Green, Taylor | 36 min |
| Nov 10, 4:08 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 22 min |
| Nov 10, 4:37 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 28 min |
| Nov 10, 4:44 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 36 min |
| Nov 10, 4:45 PM EST | Tornado Warning | LMK | Hancock | 50 min |
| Nov 10, 4:56 PM EST | Tornado Warning | LMK | Clinton, Cumberland | 34 min |
| Nov 10, 5:05 PM EST | Severe Thunderstorm Warning | LMK | Russell | 30 min |
| Nov 10, 5:07 PM EST | Tornado Warning | LMK | Breckinridge, Meade | 43 min |
| Nov 10, 5:12 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Nov 10, 5:34 PM EST | Severe Thunderstorm Warning | LMK | Cumberland | 26 min |
| Nov 10, 5:43 PM EST | Tornado Warning | LMK | Jefferson | 37 min |
| Nov 10, 5:51 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Nov 10, 5:52 PM EST | Severe Thunderstorm Warning | LMK | Oldham | 38 min |
| Nov 10, 6:02 PM EST | Severe Thunderstorm Warning | LMK | Russell | 23 min |
| Nov 10, 6:06 PM EST | Tornado Warning | LMK | Oldham | 29 min |
| Nov 10, 6:08 PM EST | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Nov 10, 6:44 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| Nov 10, 6:51 PM EST | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Nov 10, 6:53 PM EST | Severe Thunderstorm Warning | LMK | Logan | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.